Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 41, NWS Portland, OR
NWS Portland, OR issued this gale warning at Nov 1, 2012, 12:36 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2012, 12:36 AM PDT (07:36 UTC)
- Expired
- Nov 1, 2012, 7:59 AM PDT
- In force
- 7 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
714 WHUS76 KPQR 010736 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1236 AM PDT THU NOV 1 2012 PZZ255-011500- /O.UPG.KPQR.SI.Y.0133.000000T0000Z-121101T1800Z/ /O.NEW.KPQR.GL.W.0041.121101T0736Z-121101T1500Z/ /O.UPG.KPQR.SW.Y.0075.000000T0000Z-121101T1800Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 1236 AM PDT THU NOV 1 2012 ...GALE WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-011545- /O.CON.KPQR.RB.Y.0133.000000T0000Z-121101T1600Z/ /O.CON.KPQR.RB.Y.0134.121102T0000Z-121102T0400Z/ COLUMBIA RIVER BAR- 1236 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS 7 FT. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO NEAR 11 FT DURING THE EBB CURRENT AROUND 645 AM THURSDAY MORNING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 10 FT DURING THE STRONGER EBB AROUND 645 PM THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ250-270-275-011545- /O.CON.KPQR.SI.Y.0133.000000T0000Z-121101T1800Z/ /O.CON.KPQR.SW.Y.0075.000000T0000Z-121101T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 1236 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTH WINDS 20 TO 25 KT WITH GUSTS TO 30 KT THROUGH 11 AM THIS MORNING. * SEAS: COMBINED SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
488 WHUS76 KPQR 010950 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 250 AM PDT THU NOV 1 2012 PZZ255-011500- /O.CON.KPQR.GL.W.0041.000000T0000Z-121101T1500Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 250 AM PDT THU NOV 1 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: SOUTH WINDS 25 TO 30 KT WITH GUSTS UP TO 40 KT THROUGH 8 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-011800- /O.CON.KPQR.RB.Y.0133.000000T0000Z-121101T1600Z/ /O.CON.KPQR.RB.Y.0134.121102T0000Z-121102T0400Z/ COLUMBIA RIVER BAR- 250 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * GENERAL SEAS: 6 FT THIS MORNING SUBSIDING TO 4 FT TONIGHT. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 9 FT WITH BREAKERS LIKELY DURING THE EBB CURRENT AROUND 645 AM THIS MORNING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 9 FT WITH BREAKERS LIKELY DURING THE VERY STRONG EBB AROUND 645 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ250-270-275-011800- /O.CON.KPQR.SI.Y.0133.000000T0000Z-121101T1800Z/ /O.CON.KPQR.SW.Y.0075.000000T0000Z-121101T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 250 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTH WINDS 20 TO 25 KT WITH GUSTS TO 30 KT THROUGH 11 AM THIS MORNING. * SEAS: COMBINED SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
838 WHUS76 KPQR 011459 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 759 AM PDT THU NOV 1 2012 PZZ255-011800- /O.CAN.KPQR.GL.W.0041.000000T0000Z-121101T1500Z/ /O.EXA.KPQR.SI.Y.0133.000000T0000Z-121101T1800Z/ /O.EXA.KPQR.SW.Y.0075.000000T0000Z-121101T1800Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 759 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH WINDS 20 TO 25 KT WITH GUSTS TO 30 KT THROUGH 11 AM THIS MORNING. * SEAS: COMBINED SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-012300- /O.CON.KPQR.RB.Y.0133.000000T0000Z-121101T1600Z/ /O.CON.KPQR.RB.Y.0134.121102T0000Z-121102T0400Z/ COLUMBIA RIVER BAR- 759 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * GENERAL SEAS: 6 FT THIS MORNING SUBSIDING TO 4 FT TONIGHT. * FIRST EBB: SEAS WILL TEMPORARILY BUILD TO 9 FT WITH BREAKERS LIKELY DURING THE VERY STRONG EBB AROUND 645 PM THIS EVENING. * SECOND EBB: SEAS WILL TEMPORARILY BUILD TO 6 FT DURING THE EBB AROUND 730 AM FRI MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ250-270-275-011800- /O.CON.KPQR.SI.Y.0133.000000T0000Z-121101T1800Z/ /O.CON.KPQR.SW.Y.0075.000000T0000Z-121101T1800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 759 AM PDT THU NOV 1 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS: SOUTH WINDS 20 TO 25 KT WITH GUSTS TO 30 KT THROUGH 11 AM THIS MORNING. * SEAS: COMBINED SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale warning went out at Oct 31, 9:15 PM PDT, 3 hours 21 minutes earlier.
Area forecast discussion, Oct 31, 9:15 PM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
915 PM PDT WED OCT 31 2012
.SYNOPSIS...UNSTABLE WESTERLY FLOW WILL PRODUCE NUMEROUS SHOWERS
TONIGHT...THAT SHOULD GRADUALLY END LATE THURSDAY AFTERNOON INTO
THURSDAY EVENING. A WEAKENING COLD FRONT WILL ARRIVE FRIDAY NIGHT
AND PRODUCE A FEW SHOWERS...PRIMARILY NORTH OF THE COLUMBIA RIVER. A
WARM FRONT WILL THEN PUSH INTO WASHINGTON LATE SATURDAY...BRINGING
ADDITIONAL RAIN SHOWERS TO AREAS PRIMARILY NORTH OF SALEM. HIGH
PRESSURE SHOULD PROVIDE A BREAK FROM THE WET WEATHER FOR ALL AREAS
ON SUNDAY.
&&
.SHORT TERM...SATELLITE IMAGERY REVEALS A LOW PRESSURE INSIDE 130W
APPROACHING THE CENTRAL OREGON COAST THIS EVENING. SURFACE ANALYSIS
INDICATES THIS LOW IS UNDERGOING CYCLOLYSIS. HOWEVER...ANOTHER
EMBEDDED VORT MAX AND MINI TROUGH AXIS IS SWINGING NORTHEASTWARD
AROUND THE BASE OF THE LARGER TROUGH AND PROVIDING A FOCUS FOR AN
AREA OF CONVECTION THAT IS JUST BEGINNING TO PUSH ONTO THE SOUTH
CENTRAL OREGON COAST. ISOLATED THUNDERSTORMS CONTINUE TO
PERIODICALLY PULSE UP IN THIS AREA OF SHOWERS. EXPECT THIS COMPLEX
OF SHOWERS TO SPREAD NORTHEASTWARD ACROSS MOST OF THE CWA OVER THE
NEXT 1 TO 4 HRS. MODELS GENERALLY INDICATE THUNDER SHOULD REMAIN
NEAR THE COAST AND OVER THE WATER SO ONLY MADE MINOR TWEAKS TO
THUNDER COVERAGE AND WORDING.
SUBSIDENCE BEHIND THIS EMBEDDED SHORTWAVE TROUGH SHOULD RESULT IN A
BRIEF BREAK IN SHOWERS DURING THE EARLY MORNING HOURS...PARTICULARLY
ACROSS THE SOUTHERN WILLAMETTE VALLEY WHERE SHADOWING WILL BE
STRONGEST. SATELLITE EXTRAPOLATION AND THE LATEST HRRR RUNS SUGGEST
ANOTHER WIDESPREAD BATCH OF SHOWERS CURRENTLY ASSOCIATED WITH THE
SURFACE LOW SHOULD SPREAD INLAND AFTER 09Z OR SO. SPLIT OVERNIGHT
POP GRIDS INTO 3 HR SEGMENTS TO TRY AND REFLECT THIS GENERAL
EVOLUTION.
MODELS DO SUGGEST WINDS WILL PICK UP ALONG THE COAST AS THE SURFACE
LOW APPROACHES. THE RUC...WHOSE WINDS WILL A LITTLE ON THE HIGH SIDE
LAST NIGHT...KEEPS 925MB 10 KTS LOWER THAN LAST NIGHT SO EVEN WINDIER
LOCATIONS LIKE GARIBALDI SHOULD STAY WELL BELOW HIGH WIND CRITERIA.
AS THE LOW SPREADS INLAND...THE PRESSURE GRADIENT WILL BECOME MORE
SOUTH TO NORTH SO EXPECT BREEZY SOUTH WINDS WITH GUSTS UP TO 30 TO
35 MPH ACROSS THE WILLAMETTE VALLEY LATE TONIGHT INTO THURSDAY
MORNING. WIND GUSTS LOOK TO REMAIN BELOW ADVISORY CRITERIA.
DEEP UNSTABLE WEST TO SOUTHWESTERLY FLOW SHOULD RESULT IN SCATTERED
SHOWERS MOVING ACROSS THE AREA THURSDAY MORNING. A CONVERGENCE ZONE
IN SOME SHAPE OR FORM MAY SET UP SOMEWHERE NORTH OF THE COLUMBIA
RIVER AS WINDS COMING DOWN THE WILLAMETTE VALLEY COLLIDE WITH WINDS
COMING UP THE COLUMBIA RIVER. THIS COULD PROVIDE A FOCUS FOR HEAVIER
PRECIPITATION ACROSS THE SOUTH WASHINGTON CASCADES...BUT THE WHERE
AND IF THIS WILL DEVELOP REMAINS UNCERTAIN AT BEST. I WOULD LIKE
TO SEE MORE CYCLOGENESIS TO OUR EAST...BUT THE UPPER LEVEL PATTERN
IS SOMEWHAT REMINISCENT OF A SIMILAR EVENT THIS PAST SPRING THAT
PRODUCED LOCALLY HEAVY RAIN OVER VANCOUVER AND POINTS EAST.
EITHER WAY...SHOWERS THURSDAY AFTERNOON INTO THURSDAY EVENING SHOULD
GRADUALLY BECOME MORE CONFINED TO THE WINDWARD SLOPES OF THE COAST
RANGE AND CASCADE FOOTHILLS AS A SUBSIDENCE INVERSION LOWERS.
WITH SKIES ATTEMPTING TO CLEAR THURSDAY NIGHT...AREAS OF FOG WILL
BECOME AN INCREASING CONCERN FOR INTERIOR VALLEYS. TWEAKED THE AREAL
COVERAGE TO EMPHASIZE THE ELEVATIONAL DEPENDENCE OF FOG DEVELOPMENT.
THE REST OF THE FORECAST APPEARS LARGELY ON TRACK AND NO CHANGES WERE
MADE. /NEUMAN
.LONG TERM...THE EXTENDED FORECAST FOR SATURDAY NIGHT THROUGH
WEDNESDAY WILL BE DOMINATED BY AN UPPER LEVEL RIDGE BUILDING IN FROM
THE SOUTH...WHICH WILL HELP TO BLOCK THE EASTWARD PROGRESSION OF A
CLOSED UPPER LEVEL LOW OVER THE GULF OF ALASKA. A FEW WEAK SHORT
WAVE DISTURBANCES WILL RIDE OVER THE TOP OF THE RIDGE...BUT MOST OF
THE PRECIPITATION ASSOCIATED WITH THE WAVES WILL REMAIN WELL TO OUR
NORTH...MAINLY AFFECTING N WA AND BRITISH COLUMBIA. HOWEVER...SOME
LIGHT PRECIPITATION IS POSSIBLE FROM TIME TO TIME...ESPECIALLY FOR
THE NORTHERN COASTAL LOCATIONS SUNDAY NIGHT INTO MONDAY. EXPECT
TEMPS TO CONTINUE RUNNING SLIGHTLY ABOVE NORMAL WITH PRECIPITATION
FALLING AS SNOW ONLY ON THE HIGHEST CASCADE PEAKS.
&&
.AVIATION...A SURFACE LOW PRESSURE CENTER AND UPPER LEVEL TROUGH
WILL MOVE THROUGH THE FORECAST AREA TONIGHT KEEPING THE AIRMASS
UNSTABLE WITH PLENTY OF SHOWERS. COASTAL SITES WILL BE MAINLY MVFR
WITH SHOWERS. THERE IS A THREAT FOR A FEW THUNDERSTORMS ALONG THE
COAST THROUGH THURSDAY MORNING. INLAND WILL REMAIN MAINLY VFR WITH
OCCASIONAL MVFR IN SHOWERS THROUGH THU MORNING. SHOWERS WILL
DIMINISH THURSDAY AFTERNOON.
KPDX AND APPROACHES...MOSTLY VFR CONDITIONS CONTINUE OVER THE NEXT
24 HRS...EXCEPT MVFR CIGS ARE POSSIBLE IN HEAVIER SHOWERS. SHOWERS
WILL DIMINISH THURSDAY AFTERNOON.
&&
.MARINE...A SURFACE LOW PRESSURE CENTER AND UPPER LEVEL TROUGH OVER
THE WATERS TONIGHT WILL SHIFT INLAND THU MORNING. ADVISORY LEVEL
WINDS WILL CONTINUE THROUGH THU MORNING. A FEW THUNDERSTORMS ARE
POSSIBLE OVER THE WATERS WITH THIS UPPER LEVEL TROUGH.
EXPECT SEAS IN THE 10 TO 12 FT RANGE THROUGH MID-DAY THURSDAY...THEN
STAY BELOW ADVISORY LEVELS UNTIL THE WEEKEND.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 AM PDT THURSDAY FOR
COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT
THURSDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 9 AM
PDT THURSDAY.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM 5 PM TO
9 PM PDT THURSDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Oct 31, 5:10 AM PDT, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 510 AM PDT WED OCT 31 2012 ORZ002-004>014-WAZ019-022-023-039-040-011515- CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY- WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADES-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 510 AM PDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ003-WAZ020-021-011515- COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS- SOUTH WASHINGTON COAST- 510 AM PDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS A THREAT OF FLOODING TODAY DUE TO CONTINUED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ001-011515- NORTH OREGON COAST- 510 AM PDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A THREAT OF FLOODING TODAY DUE TO CONTINUED HEAVY RAINFALL. ELEVATED RIVER LEVELS COMBINED WITH HIGH TIDES ALSO BRINGS A THREAT OF FLOODING TO AREAS ADJACENT TO BAYS AND RIVER MOUTHS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-270-011515- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 510 AM PDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ255-275-011515- COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 510 AM PDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE FORCE WINDS ARE POSSIBLE THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:36 PM PDT | Small Craft Advisory for Rough Bar | PQR | 24 hr | |
| Oct 31, 8:36 PM PDT | Small Craft Advisory for Winds | PQR | 14 hr | |
| Oct 31, 8:36 PM PDT | Small Craft Advisory for Hazardous Seas | PQR | 14 hr | |
| Nov 1, 2:17 PM PDT | Small Craft Advisory for Winds | PQR | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.